Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 4, 2012, 6:35 PM EDT for Moore County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 6:35 PM EDT (22:35 UTC)
- Expired
- Aug 4, 2012, 7:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
County Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 111 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758
WWUS82 KRAH 042235
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT SAT AUG 4 2012
NCZ075-042315-
MOORE-
635 PM EDT SAT AUG 4 2012
...HEAVY SHOWERS WITH GUSTY WINDS WILL MOVE ACROSS MOORE COUNTY
THROUGH 715 PM EDT...
AT 632 PM EDT...DOPPLER RADAR INDICATED HEAVY SHOWERS WITH GUSTY
WINDS OVER PINEBLUFF...OR ABOUT 10 MILES SOUTH OF SOUTHERN PINES...
MOVING NORTH AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PINEBLUFF...ABERDEEN...
PINEHURST...FOXFIRE...TAYLORTOWN...AND SEVEN LAKES.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
LOCALLY HEAVY RAINFALL ASSOCIATED WITH SHOWERS WILL RESULT IN
PONDING OF WATER ON ROADWAYS. MOTORISTS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3504 7946 3506 7950 3506 7957 3509 7958
3512 7957 3517 7961 3519 7966 3524 7967
3525 7970 3536 7972 3537 7936 3518 7931
TIME...MOT...LOC 2232Z 167DEG 9KT 3505 7947
$$
VINCENTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:57 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 4, 2:57 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 257 PM EDT SAT AUG 4 2012 .SYNOPSIS... BERMUDA HIGH PRESSURE WILL DOMINATE THROUGH THE WEEKEND...WHILE A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND WEAKEN OVER THE CENTRAL APPALACHIANS AND MIDDLE ATLANTIC STATES EARLY NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY NIGHT/... AS OF 235 PM... ISOLATED SHOWERS AND A FEW THUNDERSTORMS EXPECTED THIS AFTERNOON WITH LOWEST CHANCES VICINITY OF HIGHWAY ONE. WEAKENING VORTICITY CENTER OVER SOUTHWEST VIRGINIA MAY BE ABLE TO SET OFF A FEW SHOWERS IN THE NORTHWEST LATE THIS AFTERNOON AND THIS EVENING. INSTABILITY AND AFTERNOON HEATING EAST OF INTERSTATE 95 WILL PRODUCE A FEW SHOWERS IN THAT AREA. MOST IF NOT ALL ACTIVITY SHOULD END MID TO LATE EVENING. WEAK WARM ADVECTION NEAR THE SURFACE TONIGHT WITH AMPLE MOISTURE BENEATH THE RADIATIONAL COOLING INVERSION. EXPECT MORE WIDESPREAD STRATUS TONIGHT THAN THIS MORNING... PERHAPS DEVELOPING SLIGHTLY EARLIER. AREAS OF LOCALLY DENSE FOG AS WELL. LOW TEMPERATURES 71 TO 74. SUNDAY WILL SEE THE APPROACH OF A BROAD TROUGH ASSOCIATED WITH A SOUTHERN CANADA LOW TRAVELING EASTWARD NORTH OF THE GREAT LAKES. THE NAM PRODUCES A WEAK WAVE IN THIS TROUGH TO ALLOW PRECIPITATION OVER THE NORTHWEST PIEDMONT BEFORE DARK. HOWEVER IT IS MORE LIKELY THAT PRECIPITATION ASSOCIATED WITH THIS SYSTEM WILL BE DELAYED UNTIL CLOSER TO DARK. IN THE EAST... SOUTH SOUTHEAST FLOW WILL ALLOW THE SEABREEZE TO PUSH FURTHER INLAND THAN NORMAL... FOR SMALL RAIN CHANCES SOUTHEAST IN THE AFTERNOON. GOOD MODEL AGREEMENT IN STALLING THE SOUTHERN PORTION OF THE MAIN TROUGH TO OUR NORTHWEST SUNDAY NIGHT. SMALL CHANCES FOR RAIN NORTHWEST BEFORE MIDNIGHT... WITH EVENING PRECIPITATION ELSEWHERE DRYING UP WITH LOSS OF HEATING. A LITTLE MORE WIND THAN SATURDAY NIGHT WILL MAKE DENSE FOG UNLIKELY AND FAVOR STRATUS DEVELOPMENT WHICH SHOULD BE RELATIVELY WIDESPREAD. THE ABOVE SHOULD KEEP TEMPERATURES ABOVE NORMAL... AT 72 TO 76. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 1250 PM SATURDAY... WHILE THE POWERFUL UPPER LOW OVER THE NORTHERN PLAINS THIS MORNING WILL HAVE LIFTED WELL TO OUR NORTH OVER SOUTHEASTERN CANADA...NWP GUIDANCE IS IN AGREEMENT THAT A TRAILING POSITIVELY-TILTED TROUGH AXIS WILL SETTLE INTO VA/NC MON-TUE. ASSOCIATED...ALBEIT WEAK HEIGHT FALLS ON THE ORDER OF 10-20 METERS (/12 HR) WILL LIKEWISE OVERSPREAD NC...WHICH IN CONJUNCTION WITH A DEEPLY MOIST...UNCAPPED...AND CONDITIONALLY UNSTABLE ENVIRONMENT CHARACTERIZED BY PRECIPITABLE WATER VALUES OF 2-2.25" AND SURFACE DEWPOINTS AOA 70 DEGREES... SHOULD SUPPORT SCATTERED TO NUMEROUS SHOWERS AND STORMS MON AFT THROUGH TUE NIGHT - DIURNALLY-MAXIMIZED AND MOST HIGHLY CONCENTRATED OVER THE NORTHERN AND NW PIEDMONT ON MON AND CWFA-WIDE ON TUE. IT SHOULD BE NOTED THAT THE NWP GUIDANCE STILL INDICATES THE SURFACE FRONT ATTENDANT TO THE TROUGH ALOFT WILL NOT MOVE INTO...OR STALL OVER...CENTRAL NC; AND IT WILL ACCORDINGLY BE A RELATIVE NON-PLAYER AS A LOW LEVEL FORCING (OR COOLING/DRYING) MECHANISM. AS SUCH...STORM COVERAGE OVER CENTRAL NC WILL NOT BE AS GREAT AS IT OTHERWISE WOULD IN SUCH A MOIST AND CONDITIONALLY UNSTABLE ENVIRONMENT...AMIDST CYCLONIC FLOW ALOFT. INSTEAD...CONVECTIVE OUTFLOW FROM PRECEDING CONVECTION TRIGGERED BY THE FRONT TO THE NORTH...AND/OR DIFFERENTIAL DIABATIC HEATING BOUNDARIES ALONG LOW-MID LEVEL CLOUD EDGES...WILL SERVE AS SHALLOW LOW LEVEL FOCI. REGARDLESS...CONVECTION WILL BE VERY SLOW-MOVING AND CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND MOSTLY SUB-SEVERE PRECIPITATION- LOADED DOWNBURST WINDS...OWING TO WEAK STEERING FLOW AND HIGH MOISTURE CONTENT THROUGHOUT THE TROPOSPHERE. LIMITED INSOLATION BENEATH A MULTI-LAYERED OVERCAST MAY HOLD TEMPERATURES ACROSS THE NORTHERN AND NORTHWEST PIEDMONT WELL BELOW AVERAGE...IN THE LOWER 80S MON...AND ESPECIALLY WHEN THE AFOREMENTIONED FRONT MAKES ITS CLOSEST APPROACH OVER NORTHEASTERN NC ON TUE. ELSEWHERE...TEMPERATURES WILL RANGE IN THE LOWER 90S (TO PERHAPS MIDDLE 90S ACROSS THE SANDHILLS) MON...AND MIDDLE TO UPPER 80S TUE. SOUPY LOWS IN THE LOWER TO MIDDLE 70S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 255 PM SATURDAY... MEDIUM RANGE GUIDANCE REMAINS IN RELATIVELY GOOD AGREEMENT REGARDING THE DEVELOPMENT OF A LONGWAVE TROUGH JUST WEST OF THE APPALACHIANS...WHICH WOULD SUPPLY CENTRAL NC WITH A PERTURBED AND CONTINUED DEEPLY MOIST SOUTHWEST FLOW ALOFT THROUGHOUT THE PERIOD. ALTHOUGH TIMING OF INDIVIDUAL SHORTWAVES AND ASSOCIATED FOCUSED FORCING FOR ASCENT IS SOMEWHAT IN QUESTION AT THIS TIME RANGE...NWP GUIDANCE SUGGESTS A WAVE PERIOD OF ABOUT 24 HOURS. CONVECTIVE COVERAGE AND INTENSITY WILL ACCORDINGLY COINCIDE WITH BOTH THE APPROACH OF THESE SHORTWAVES IN CYCLONIC FLOW ALOFT...AND DIURNAL HEATING. TEMPERATURES SHOULD RANGE FROM MID-UPPER 80S ON AVERAGE FOR HIGHS...AND GENERALLY IN THE LOWER-MIDDLE 70S FOR LOWS. RELATIVELY WEAK MID-UPPER LEVEL FLOW...WITH RESULTANT 10-20 KTS OF BULK SHEAR...SUGGESTS DISORGANIZED CONVECTIVE MODES (PULSE/MULTI- CELL)...WITH SIMILAR HAZARDS AS THOSE IN THE SHORT TERM FORECAST - TORRENTIAL DOWNPOURS AND A MARGINALLY HIGHER CHANCE OF PRECIPITATION-LOADED DOWNBURST WINDS OWING TO A GREATER LIKELIHOOD OF MULTI-CELL ORGANIZATION/MERGED COLD POOLS. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... AS OF 205 PM... ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THROUGH THIS EVENING. A SOUTHERLY MOIST LOW LEVEL FLOW WILL RESULT IN WIDESPREAD FOG AND STRATUS LATE TONIGHT AND EARLY SUNDAY MORNING. AFTERNOON THUNDERSTORMS SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON INTO WEDNESDAY NIGHT. MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THURSDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS SHORT TERM...MWS LONG TERM...MWS
Hazardous weather outlook, Aug 4, 4:17 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 417 PM EDT SAT AUG 4 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-051130- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 417 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PRESENCE OF AN UPPER LEVEL TROUGH WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MONDAY THROUGH FRIDAY. TORRENTIAL DOWNPOURS WITH A CONSEQUENT THREAT OF LOCALIZED FLOODING...AND ISOLATED DAMAGING WIND GUSTS...WILL BE THE PRIMARY HAZARDS. MWS
In the hours before
Special weather statement, Aug 4, 6:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT SAT AUG 4 2012
NCZ075-042315-
MOORE-
635 PM EDT SAT AUG 4 2012
...HEAVY SHOWERS WITH GUSTY WINDS WILL MOVE ACROSS MOORE COUNTY
THROUGH 715 PM EDT...
AT 632 PM EDT...DOPPLER RADAR INDICATED HEAVY SHOWERS WITH GUSTY
WINDS OVER PINEBLUFF...OR ABOUT 10 MILES SOUTH OF SOUTHERN PINES...
MOVING NORTH AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PINEBLUFF...ABERDEEN...
PINEHURST...FOXFIRE...TAYLORTOWN...AND SEVEN LAKES.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
LOCALLY HEAVY RAINFALL ASSOCIATED WITH SHOWERS WILL RESULT IN
PONDING OF WATER ON ROADWAYS. MOTORISTS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3504 7946 3506 7950 3506 7957 3509 7958
3512 7957 3517 7961 3519 7966 3524 7967
3525 7970 3536 7972 3537 7936 3518 7931
TIME...MOT...LOC 2232Z 167DEG 9KT 3505 7947
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:53 PM EDT | Special Weather Statement | RAH | Davie | 67 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.